Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 125, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 17, 2001, 5:45 PM CDT for Morgan County, Scott County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 17, 2001, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 17, 2001, 6:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 172246 SVRSPI ILC137-171-172345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 545 PM CDT TUE JUL 17 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN WEST CENTRAL ILLINOIS SCOTT COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 645 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF JACKSONVILLE...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODSON ALEXANDER MURRAYVILLE MANCHESTER FRANKLIN WAVERLY THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR REsLAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3980 9005 3976 9051 3954 9043 3954 8993 GEELHART/AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:15 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 17, 2:15 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT TUE JUL 17 2001 CONCERNS FOR THIS PERIOD INCLUDE MONITORING HEAT INDICIES NEXT COUPLE OF AFTERNOONS AND CONVECTION CHCS NEXT COUPLE OF DAYS. VIS SAT SHOWING WHAT APPEARS TO BE AN OUTFLOW BOUNDARY...MOVING THROUGH EXTREME EASTERN IA AND WESTERN IL. CONVECTION IS ONGOING ACROSS PORTIONS OF EASTERN IOWA AND NOW NORTHWEST IL...JUST BEGINNING TO ENTER MY NORTHWESTERN COUNTIES. UNSTABLE CONDITIONS IN PLACE WITH CAPES SHOWING ON THE ORDER OF 2000 TO 3000 J/KG AND LI/S -7 TO -9. WITH DEWPTS IN LOW TO MID 70S AND TMPS IN THE MIDDLE TO UPPER 80S...SEE NO REASON WHY CONVECTION WON/T CONTINUE TO DEVELOP INTO THE EARLY EVENING HOURS ACROSS MAINLY THE NORTHWEST AND CENTRAL PORTIONS OF THE CWA. SPC HAS BOXED MUCH OF MY CWA INTO THIS EVENING WITH THIS CONVECTION. INTO THE OVERNIGHT HOURS...LOW LVL JET AND BEST WAA FOCUS IN SOUTHERN MINNESOTA AND NORTHERN IOWA. THIS WILL LIKLEY RESULT IN ANOTHER MCS DVLPG OVERNIGHT AND MOVING SOUTH AND EAST. LAST NIGHTS STAYED TO OUR NORTH...BUT WITH INITIATION OF THIS ONE A BIT FUTHER SW FROM LAST NIGHTS...BUT STILL WILL LIKELY MISS OUR AREA. DO NOT PLAN ON GETTING FANCY AND WILL KEEP 30 POPS GOING INTO OVERNIGHT HOURS AS WELL. DAY 2 OUTLOOK MENTIONS CONCERN FOR POSSIBLE SUPERCELL DEVELOPMENT IN NORTHERN ILLINOIS DURING THE AFTERNOON AND EVENING HOURS ON WEDS...SIMILAR TO WHAT IS NOW EVOLVING. BEST CHC FOR PCPN WILL BE DURING THAT TIME...BUT WILL NOT GET SPECIFIC WITH TIMING OF PCPN IN ZONES. THREAT WILL CONTINUE INTO FRIDAY AS BOUNDARY SETS UP ACROSS OR SW OF THE AREA. EXTENDED NOW SHOWING THAT SAT AND SUNDAY MAY BE DRY ACROSS THE AREA...BUT NOT READY TO GIVE UP QUITE YET. WILL KEEP WITH PERSISTANCE. FRONTAL BOUNDARY DROPPING OUT OF THE PLAINS SEEMS TO BE A BIT SLOWER MOVING IN...SO WILL INTRODUCE CHC POPS FOR TUESDAY. GUIDANCE NUMBERS LOOK TO BE ONLINE WITH CURRENT THINKING. WILL NOT DEVIATE MUCH FROM THEM WITH LOWS IN THE LOWER TO MIDDLE 70S AND HIGHS AROUND OR INTO THE LOWER 90S. TMP OF 93 AND DEWPT OF 75 GIVES HEAT INDEX 0F 104. HEAT ADVISORY WILL LIKELY BE NEEDED FOR TOMORROW...BUT WILL BE UP TO MID CREW TO MAKE THAT CALL. THANKS FOR COORDINATION WITH LOT. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 073/093 073/092 073 26643 PIA BB 073/093 074/091 073 26643 DEC BB 072/092 073/092 072 26643 5CMI BB 072/091 072/091 072 26433 MTO BB 071/090 072/092 072 26433 LWV BB 072 092 073/092 073 26333 .ILX...NONE. FISHER
In the hours before
Local storm report, Jul 17, 3:36 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
336 PM CDT TUE JUL 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 1 W LITTLETON IL 70 MPH TSTM WIND GUST
07/17/01 SCHUYLER ESTIMATED WIND GUST OF 60
TO 70 MPH. PEA SIZE HAIL
ALSO REPORTED. FROM COUNTY
SHERIFF.
FISHERLocal storm report, Jul 17, 5:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
507 PM CDT TUE JUL 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0502 PM SPRINGFIELD IL 62 MPH TSTM WIND GUST
07/17/01 SANGAMON MEASURED WIND GUST AT
CAPITAL AIRPORT ASOS.
0436 PM PETERSBURG IL WIND DAMAGE
07/17/01 MENARD TREE LIMBS AND POWER LINES
REPORTED DOWN ON SOUTH EDGE
OF TOWN. FROM STATE POLICE.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:56 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 64 min |
| Jul 17, 3:41 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 64 min |
| Jul 17, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 63 min |
| Jul 17, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 54 min |
| Jul 17, 5:13 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 62 min |
| Jul 17, 5:42 PM CDT | Flash Flood Warning | ILX | Morgan | 3 hr |
| Jul 17, 5:47 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 28 min |
| Jul 17, 6:10 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.